|suicide may be the only answer...please help
May 11, 2007
I have written you before with no response. I know that you are busy but please help...I'm desperate. I come from a conservative family, have a conservative job, and I would be shunned if I was HIV+. I need your advice...please.
I should start by telling you that I have herpes simplex one (originally diagnosed in the genital area) and have never had any outbreaks around my mouth. I have only had two sexual partners, both of whom are HIV-.
Ok, about 9 months ago I engaged in deep kissing with someone whos hiv status I do not know nor have any way of finding out, short of hiring a private investigator. I do not remember any bleeding from either person. I may have had a small cut on the inside of my mouth, but I can't remember and I can't be for sure with him. We kissed on and off for about 30-40 minutes.
Then about 2 months ago, when I was at work. I got blood on my glove. It had been there for about 10 minutes. I didn't realize it until I went to put a piece of gum in my mouth and realized there was blood on my glove. I do not know that any got in my mouth...it may have touched the gum but I spit it out immediately.
I have recently developed a runny nose, nasal congestion, a deep bruise on my leg, a small rash on my neck (went away after a day) and then, most disturbing...what I thought was from a sunburnt lip, however, from reading is probably angular cheilitis(sorry about the spelling) My top lip chapped up and then I got a small sore on the corner of the left side of my mouth...it scabbed over with a yellow crust and went away by using carmex. I heard from a doctor that this is hiv related.
In your honest opinion Dr., AM I AT RISK??? I believe that I did what I could to be safe, but now all these symptoms...what do I do? The mouth sore is the most disturbing...It was never red or bleeding, but it was at the corner and did crust up. I heard that herpes will not form at the corner. That is not symptomatic of a cold sore. Please help dr. I don't know what to do.
thinking my life is over...no way out
| Response from Dr. Frascino
Let me get this straight. You're "thinking (your) life is over . . . no way out . . . and suicide may be the only answer . . ." because:
1. You kissed someone whose HIV status you do not know.
2. You have a runny, stuffy nose; bruise on your leg; small rash on your neck that disappeared in a day and possible angular cheilitis.
And to make matters so much worse you "come from a conservative family, have a conservative job and would be shunned if (you) were HIV+." WOW! What can I say, Dude. It sucks to be you.
I must tell you that I find it rather insensitive for you to threaten suicide and be so melodramatic about your minimal risk, minimal symptoms and judgmental family situation when writing to someone who is HIV positive and copes with the real challenges of this illness day in and day out! To briefly respond to your concerns:
1. Your HIV risk is nonexistent, based on both the kissing episode and the blood-on-the-glove incident.
2. Your symptoms are not consistent with or worrisome for HIV. Angular cheilitis is an extremely common condition and the vast majority of cases have absolutely nothing to do with HIV!
That your family and co-workers are conservative, judgmental and shamefully intolerant of illness and have apparently screwed up your life is unfortunate. Only you can choose to do something about that. That you so thoroughly freaked out over these non-issues speaks volumes about your upbringing, lack of even very basic HIV information and your self-centered personality.
No doubt you have problems, but they are not HIV related. So you can put down the hara-kiri knife, OK?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- In What Year Did Childern Ages 0-12 Became Infected With Hiv/aids In The Country Of Haiti
- Does Simvastatin Interact With HIV Meds?
- Getting A Prescription For Tenofovir
- How Long Does Megace Stay In Your Body?
- How Much Does Etravirine Cost?
- Is There Any Problem With Taking Folic Acid While On HIV Meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.